MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP917H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Not Applicable (3189)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure what tissue location of the placement of suture? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was suture initially placed (interrupted or continuous)? please explain why the physician believed the suture did not absorb well.What was the appearance of the suture during the second procedure? other relevant patient history/concomitant medications if applicable, will product be returned, return date, tracking information? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient current status?.
 
Event or Problem Description
It was reported that the patient underwent physiological delivery on (b)(6) 2018 and suture was used.On (b)(6) 2018, the patient complained of pain.The patient¿s symptoms were relieved after suture removal.The healthcare professional opined the suture did not absorb well.Additional information has been requested.
 
Additional Manufacturer Narrative
Pc-(b)(4).Additional information was requested and the following was obtained: please explain why the physician believed the suture did not absorb well.The suture didn't become soft as before what is physician¿s opinion as to the etiology of or contributing factors to this event? maybe suture what is the patient current status? stable the following information was requested but unavailable: the patient demographic info: age, weight, bmi at the time of index procedure what tissue location of the placement of suture? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was suture initially placed (interrupted or continuous)? what was the appearance of the suture during the second procedure? other relevant patient history/concomitant medications if applicable, will product be returned, return date, tracking information? an unopened sample of product code (b)(4), lot # kj7132 was returned for analysis.The issue sample was not returned for analysis.The representative sample was examined for visual defects: appearance, color packages, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured).The packet was opened and during the visual inspection, the suture was correctly placed on the winding former, the suture was dispensed without problems and examined along of the strand and no defects or damage was observed, the suture did not present defects.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause cannot be determined since no defects were observed on the packet or the suture.

Brand Name
VICRYL PLUS SUTURE 36"(90CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8011126
Report Number2210968-2018-76792
Device Sequence Number19158085
Product Code GAM
UDI-Device Identifier10705031056039
UDI-Public10705031056039
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberVCP917H
Device Lot NumberKJ7132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/28/2018
Supplement Report FDA Received Date11/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;